MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8668
Medical Device Problem Codes Material Integrity Problem (2978); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that catheter issue occurred.The opticross hd imaging catheter was selected for ultrasound examination of the target lesion.During the procedure the catheter unraveled itself and the tip was damage.The procedure was completed using an alternate device.No patient complications were reported.
 
Additional Manufacturer Narrative
The device was returned for analysis.Visual and microscopic inspection revealed the imaging window was twisted and torn, and the imaging core was wound up with broken driveshaft at the end.The guidewire exit port was lifted, but the distal section of the tip was in good condition.The reported events of material twisted and damage tip were confirmed.
 
Event or Problem Description

Brand Name
OPTICROSS HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19960679
Report Number2124215-2024-49730
Device Sequence Number7136919
Product Code OBJ
UDI-Device Identifier08714729960737
UDI-Public08714729960737
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2025
Device Model Number8668
Device Catalogue Number8668
Device Lot Number0034105217
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer10/03/2024
Initial Report FDA Received Date08/12/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown